Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 71, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 17, 2022, 11:51 AM CDT for Lincoln County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2022, 11:51 AM CDT (16:51 UTC)
- Expired
- Jun 17, 2022, 12:16 PM CDT
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 9:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:58 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 17, 9:58 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 958 AM CDT Fri Jun 17 2022 ...New NEAR TERM... .NEAR TERM... (Rest of Today) Issued at 958 AM CDT Fri Jun 17 2022 The main change in the near term forecast is a severe thunderstorm watch has been issued until 2pm for southern Middle Tennessee. A downstream watch into Alabama may be needed in a later update. A MCS is pushing south across Tennessee as of 15z and will continue to move southeastward towards the forecast area later this morning into the early afternoon. Latest radar observations indicate a weakening trend over the last hour or so, especially on the western flank. However, new cells are developing along an outflow boundary across north central Tennessee. Overall, the parameter space across southern middle Tennessee and into northern Alabama is quite favorable for strong to severe storms. Forecast soundings indicate over 3000 J/kg of SBCAPE as well as an inverted V shape. PW is between 1.5 to 2 inches. Therefore, the main concern with storms this afternoon will be damaging winds and locally heavy rain. The main uncertainty in this forecast is the exact tract the MCS takes as it pushes southeast. CAM guidance has been useless this morning as all of them attempt to wash out the convection across Tennessee. While the main MCS may miss the area as it takes more of an eastward track, the new storms along the outflow to the south should continue to strengthen as it pushes towards the local forecast area. Clouds and rain from the upstream MCS may limit heating this afternoon, but have opted to leave the heat advisory in place as heat indices are already in the mid to upper 90s. && .SHORT TERM... (Tonight through Sunday night) Issued at 123 AM CDT Fri Jun 17 2022 Lingering thunderstorms will be possible into early this evening as a cold front drops south into the area. Whether the loss of heating diminishes the threat completely is uncertain however. On Saturday, a nice reprieve from the heat wave is expected with highs in the upper 80s to lower 90s, with lower dew points. Dew points may drop into the middle 50s northeast and lower 60s southwest during the afternoon hours. Morning lows on Sunday will dip into the upper 50s in southern TN and northeast AL, with lower 60s elsewhere. Once again, highs in the upper 80s to around 90 are expected Sunday afternoon. && .LONG TERM... (Monday through Thursday) Issued at 123 AM CDT Fri Jun 17 2022 The 5h anticyclone will be situated and strengthening again over the mid South and lower MS valley early next week. Temperatures will warm back into the lower to middle 90s Monday, then upper 90s Tuesday, then upper 90s to around 100 Wednesday and Thursday. The good news is the air will not be atrociously muggy, with dew points mainly in the lower 60s during the peak heating hours of the afternoon. The lack of widespread rainfall will also contribute to the lower evapotranspiration into the boundary layer. At this point, a dry forecast is indicated through at least Wednesday. With the upper high starting to break down some by Thursday, we may need to introduce a low PoP in down the road, but for now kept it dry until this becomes more certain. && .AVIATION... (12Z TAFS) Issued at 509 AM CDT Fri Jun 17 2022 VFR conditions are expected for most of the period. Isolated to scattered TSRA are forecast to develop after 18Z which could bring +RA and lowered visibility into the IFR category. Also, brief gusty winds in and near TS are expected along with frequent lightning. A cold front will shift winds to the north later tonight. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ001>008-016. TN...None. && NEAR TERM...GH SHORT TERM....17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Jun 17, 9:29 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 929 AM CDT Fri Jun 17 2022 ALZ001>008-016-181430- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Cullman- 929 AM CDT Fri Jun 17 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for north central Alabama, northeast Alabama and northwest Alabama. .DAY ONE...Today and tonight. Heat Advisory remains in effect until 7 pm as heat index values will reach up to 105 degrees. Strong to severe storms are possible this afternoon. Hail and damaging winds including microbursts are the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ009-010-181430- Jackson-DeKalb- 929 AM CDT Fri Jun 17 2022 This Hazardous Weather Outlook is for northeast Alabama. .DAY ONE...Today and tonight. Strong to severe storms are possible this afternoon. Hail and damaging winds including microbursts are the primary threats. Afternoon heat index values will reach 95 to 100 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TNZ076-096-097-181430- Moore-Lincoln-Franklin TN- 929 AM CDT Fri Jun 17 2022 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for southern middle Tennessee. .DAY ONE...Today and tonight. Strong to severe storms are possible this afternoon. Hail and damaging winds including microbursts are the primary threats. Afternoon heat index values will reach 95 to 100 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 17, 11:18 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1118 AM CDT Fri Jun 17 2022
ALZ005-006-009-TNZ076-096-097-171645-
Madison AL-Limestone AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
1118 AM CDT Fri Jun 17 2022
...Strong winds will impact portions of northern Jackson, northern
Madison, northern Limestone, Moore, Lincoln and Franklin Counties
through 1145 AM CDT...
At 1116 AM CDT, emergency managers in Southern Middle Tennessee
reported strong outflow winds along a line from near Shelbyville to
10 miles north of Pulaski. These winds are ahead of any
thunderstorms moving into the area from Tennessee. Movement of the
outflow winds is southeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Emergency management.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Huntsville, Athens, Winchester, Fayetteville, Bridgeport,
Moores Mill, Meridianville, Lynchburg, Hazel Green and Decherd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
Middle Tennessee.
&&
LAT...LON 3534 8624 3535 8608 3529 8592 3522 8586
3499 8586 3499 8561 3488 8559 3485 8560
3479 8720 3500 8719 3499 8684 3526 8683
3525 8675 3533 8660 3537 8659 3536 8649
3532 8642 3541 8628
TIME...MOT...LOC 1616Z 328DEG 52KT 3548 8635 3535 8701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12Special weather statement, Jun 17, 11:43 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1143 AM CDT Fri Jun 17 2022
TNZ076-096-097-171730-
Franklin TN-Moore TN-Lincoln TN-
1143 AM CDT Fri Jun 17 2022
...Strong thunderstorms will impact portions of Moore, Lincoln and
Franklin Counties through 1230 PM CDT...
At 1141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manchester to near Pulaski. Movement was
southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winchester, Fayetteville, Lynchburg, Decherd, Estill Springs, Cowan,
Ardmore, Huntland, Tims Ford Lake and Sewanee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
Middle Tennessee.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3533 8620 3536 8616 3534 8603 3529 8592
3522 8586 3499 8587 3499 8684 3526 8683
3525 8675 3533 8660 3534 8661 3536 8649
3532 8642 3535 8641 3541 8627 3541 8626
TIME...MOT...LOC 1641Z 296DEG 38KT 3545 8609 3525 8697
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
12The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:18 AM CDT | Special Weather Statement | HUN | Limestone | 27 min |
| Jun 17, 12:30 PM CDT | Special Weather Statement | HUN | Madison | 45 min |
| Jun 17, 12:40 PM CDT | Special Weather Statement | HUN | Madison | 50 min |
| Jun 17, 1:00 PM CDT | Special Weather Statement | HUN | Lawrence | 45 min |
| Jun 17, 1:04 PM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 26 min |
| Jun 17, 1:11 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 34 min |
| Jun 17, 1:17 PM CDT | Special Weather Statement | HUN | Madison, Morgan | 43 min |
| Jun 17, 1:38 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 22 min |
| Jun 17, 1:41 PM CDT | Special Weather Statement | HUN | Jackson | 34 min |
| Jun 17, 1:56 PM CDT | Special Weather Statement | HUN | Franklin | 34 min |
| Jun 17, 2:00 PM CDT | Special Weather Statement | HUN | Lawrence | 45 min |
| Jun 17, 2:04 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 26 min |
| Jun 17, 2:17 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Jun 17, 3:03 PM CDT | Special Weather Statement | HUN | Cullman | 42 min |
| Jun 17, 3:13 PM CDT | Special Weather Statement | HUN | Cullman | 32 min |
| Jun 17, 11:43 AM CDT | Special Weather Statement | HUN | Franklin, Lincoln, Moore | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.